# SDR 2017FA0000638

- Difficulty date: November 3, 2017
- Submitted: December 13, 2017
- Operation: General aviation
- System (JASC): 3425 · Integrated Flight System
- Part: Director
- Condition: Malfunctioned
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE IFD SOFTWARE LOGIC ATTEMPTS TO COMBINE MULTIPLE WAYPOINTS TO REDUCE THE NUMBER OF WAYPOINTS IN THE FLIGHT PLAN.  THE LOGIC HOWEVER CAN INDUCE ERRORS THAT ARE PRIMARILY SEEN WHEN MULTIPLE APPROACHES ARE LOADED AND THE MISSED APPROACH HOLD AT THE SAME WAYPOINT AS A HOLD AS PART OF THE IAF OF THE SUBSEQUENT APPROACH.  IT APPEARS THAT THE LOGIC IS TO DELETE THE MISSED APPROACH HOLD AND REPLACE IT WITH THE IAF HOLD.  BECAUSE THE IAF HOLD CAN BE AT A DIFFERENT ALTITUDE AND ON A DIFFERENT HEADING, THIS PROVIDES INACCURATE GUIDANCE WHILE FLYING THE MISSED APPROACH PRIOR TO BE CLEARED TO THE NEXT APPROACH.  A SPECIFIC EXAMPLE IS FLYING THE VOR RWY 9 APPROACH INTO RAL THEN FLYING THE VOR APPROACH INTO AJO.  WHEN YOU PROGRAM THIS FLIGHT PLAN THE IFD COMPLETELY DELETES THE MISSED APPROACH HOLD FROM RAL.  IT MAINTAINS THE HILPT FOR THE APPROACH INTO AJO, BUT THIS HILPT IS 1500 FEET LOWER AND ON A DIFFERENT HEADING THAN THE MISSED APPROACH HOLD FROM RAL.  ADDING TO THE CONFUSION, WHEN THE IFD COMBINES THE HOLD WAYPOINTS, IT MOVES THE IAF FROM THE SECOND APPROACH INTO THE MISSED OF THE FIRST APPROACH.
